Psycho-Babble Medication Thread 634781

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Lamictal....unpleasant side effect...help?

Posted by fairywings on April 19, 2006, at 11:59:46

I was put on Lamictal about a month ago. I was fine - no side effects except being maybe a little sleepy.

When the dose was upped - which is still a really low dose - I think 50 mg, I started getting diarrhea everyday! (SORRY!)

Does anyone have any ideas how I can STOP that side effect? I have problems with meds, and don't want to switch, just want to get rid of that side effect.

thanks,
fw

 

Fires had a good idea fairywings

Posted by gardenergirl on April 19, 2006, at 16:02:18

In reply to Lamictal....unpleasant side effect...help?, posted by fairywings on April 19, 2006, at 11:59:46

Fires recommended taking Lactaid when taking Lamictal if you get diarrhea from it. Apparently there's lactose as an inactive ingredient.

Mine went away after awhile at the higher dose, so there's hope!

Hope you're feeling better soon.

gg

 

Re: Fires had a good idea

Posted by fairywings on April 20, 2006, at 10:45:50

In reply to Fires had a good idea fairywings, posted by gardenergirl on April 19, 2006, at 16:02:18

> Fires recommended taking Lactaid when taking Lamictal if you get diarrhea from it. Apparently there's lactose as an inactive ingredient.

Thanks GG, I'll try that! I was afraid I'd have to go off of it, but I don't want to bec. it helps.

> Mine went away after awhile at the higher dose, so there's hope!

That's so good to know....there's not a lot of info out there about it. : ( And who the heck wants to talk about ....."that"! You know! So thanks for replying!

> Hope you're feeling better soon.
>
> gg

Thanks GG.
fw

 

Re: Fires had a good idea

Posted by bprandy on April 20, 2006, at 10:57:53

In reply to Re: Fires had a good idea, posted by fairywings on April 20, 2006, at 10:45:50

I think those kind of effects can go away on their own as your body adjusts to the higher dose.

 

Re: Fires had a good idea fairywings

Posted by Racer on April 20, 2006, at 13:30:16

In reply to Re: Fires had a good idea, posted by fairywings on April 20, 2006, at 10:45:50

The Lactaid helped me, although I think I was having slightly different GI effects? Can't remember. But I know that I tolerated Lamictal better when I took it with Lactaid.

Good luck.

 

Re: Fires had a good idea bprandy

Posted by yxibow on April 21, 2006, at 3:00:31

In reply to Re: Fires had a good idea, posted by bprandy on April 20, 2006, at 10:57:53

> I think those kind of effects can go away on their own as your body adjusts to the higher dose.

GI effects are often the largest of any psychoactive substance. As well as the suggestions mentioned, if you should have um, activity... generic Imodium (loperamide) is readily available in jars now in many drug stores and is inexpensive and very effective.

I've used it for the exact reasons of drug changes, etc. Obviously can't be taken forever, but on a short term basis, if you are not allergic to opiates and I dont think it would matter probably since it doesnt cross the blood brain barrier so there are no psychoactive effects whatsoever -- it is heaven for such things.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.